Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Travel with really low CD4???
Sep 16, 2011

Hi! I got diagnosed with HIV on Aug28th. with CD4=84 and CD% of only 3.8% VL=98000 I had allergic reaction to Bactrim, so Im on Dapsone and Fluconazol right now. I will start my meds this week. I had planned a trip to Spain for two weeks, starting exactly next week. Should I postpone this trip?. Im worried about side effects or an OI ruinning my trip and giving me a hard time far away. Should I stay at home for vacation to get my CD4 recovered a little bit, or its "relatively safe" to go on this trip. Thanks so much for your advise, and for this great page.

Response from Dr. Young

Hello and thanks for posting.

Sorry to hear about your so recent diagnosis. I'd be cautious about travel with your very low CD4 counts. It is good that you're already on the preventive antibiotics, but I'd feel much more comfortable on recommending travel if you were already receiving the antiretroviral medications that you so dearly need.

The real issue is getting sick (or exposed to illness) while you're away from home. Minimally, I'd recommend getting travel insurance (one that includes evacuation coverage- I try to have that in place every time I travel internationally). However, if it's at all possible, it's safer to postpone your trip a month or two, get on your medications, know that they're working and tolerated and then then have a great trip to Espana.

Be well, BY



Previous
shelf life of meds
Next
Truvada, Isentress & Light Colored Stools

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement